I have HIV related side effects symptoms after i completed my pep treatment
May 17, 2010
I had problems with my boyfriend, whom i have seven years with. Our relationship had its own set of up and downs but i was always faithful to him. This year Jan/feb we had our arguments again, where we were fighting about other girls whom i suspected he was seeing. I last slept with him on the third week of FEb around 20/21 and we separated for the entire month of March. Due to frustration i almost cheated with another guy, but i didn't. The guy who i almost cheated with kissed me and was lying on top of me. I was trying to push him away all this time only to see that he had taken his penis outside but it did not penetrate. I was wearing my undies but i think he had shifted it to the side, in seeing this i immediately pushed and he put his penis back to his underwear. I was scared because i didn't know to what exant wAS the penis out of his underwear and since i was wearing mine how much contact was made and for how long.The guy told me he was HIV negetive and i asked him why he did waht he did knowing that he was negetive, why would he risk himself like that cos he did not know my status. I threatned him saying what he had done was unlwaful and demanded he go for an HIV test. He did go to a pharmacy and gave me back a copy of his report. He was hiv negetive. But i was freaking out and wanted the pep treastment none the less against the nurses who told me they did not percieve any risk and refused to give me medication from a government clinic saying it was only for patients who where raped. I went to a private doctor the following day, did the HIV test whaich was negetive and started on the PEP treatment it think it was almost 48 hours after exposure. I continued the treatment for the whole 28 day period. During the treatment i did experience sweating and running nose. I also experienced diarhea and that was it. On the 3rd of april i caught myfriend with another woman, and he agreed they had sex but they had used protection. Minding the fact that i had not seen him for more than a month, i didn't know who else he had slept with besides that girl and if indeed the condom was used correctly for all the times he had sexual encounters. That is, there was no contact bewteen him and his cheating partners. Anyway two weeks before i could complete my treatment he came back to ask for forgiveness and that we continue with the relationship. I said we must first iron out our problems before engaging sexually. I saw him for two weekends and not during the week. I cant recall there was any contact between us then but he did give me a blowjob, he fingered me and he lay on top of me but he was wearing undies i was wearing undies and i sort of positioned hIS PENIS over my stomach. I shared a toothbrush with him and we washed in the same tube the following morning. There was absolutely no contact other than that. Even the second weekend, i was wearing my pyjamas and there was no conatct other than kissing his erect penis but he had just had a bath and there was no fluid or semen. I completed my treatment on Thursday the 29th of April. Friday and Saturday i was fine, but on Sunday mornig i started to develop an itchy rash on my keft wrist. I was a bit worried because i know you can develop rash due to pep treatment but i am not sure if it can start once the treatment is complete and not during the course of the treatment. Today is the 11 of May and 12 days after i completed ttreatment and i ahve the following symtoms: I have a tingling sensation all over the body mostly on my legs, i am still sweating at night,my nose is running, the itchy rash on my left wrist stopped about a week ago, but this week i started to itch on my right arm under the armpit where skin was slightly red, this happened for a day or two but i try not to starch my skin. According to the combivir medication, i can experience nasal symptoms, fever, diarhea,rash and all other symptoms but these are specifaclly related to what i am experiencing at the moment. I am freaking out as i undersatnd HIV symtoms can be under control while taking PEP and re-appear afterwards and the sweating thing is related to HIV mostly. My question would be, can i experience all these symtoms three days after i complete treatment and is there a possibilty that they could be realted to HIV since they are similar to those of HIV. How long will they last? I also want to find out since i had tested negetive prior HIV prevention treatment, but i assume that i was still on the window peroid cause it was almost 5 and half weeks after i slpet with my boyfriend when i started the PEP treatment, i also understand that the guy who wanted to sleep with me althiugh he tested negetive but could also have been on his window period. Can PEP stop symptoms of HIV only to reappear after i complete the treatment. Or is it possible tha my biyfriend when he came back about two weeks back there was contact but i can't recall there was and could have infected me while i was on PEP. What does all this mean. I can't function properly and i have almost diagonised myself due to the symtoms, i would assume there is a 90% chance that i ma HIV positive, i choose to test after July which is three months waiting period after pep, other than that i just have to learn to counsel myself and know that when i do eventually go to do tests i won't freak out as much. I hate the tingling sensations in my legs and body and the feeling like i ma about the have an itch, are these also HIV related. and the night sweats. but i won't know definately until i test i suppose. I also have a thin hair now and itchy scalp that feels like i can strecth it all the time. What does this mean? Again i thank you for you valuable inpu to my concerns.
Response from Dr. Frascino
I do not agree with the decision that your exposure warranted a course of PEP. In fact, based on your very detailed report, PEP was definitely not warranted.
Your "symptoms" are much more consistent with anxiety than HIV.
You comment, "I assume there is a 90% chance that I am HIV positive," is irrational. HIV is not your problem.
I would recommend you seek psychotherapy (counseling) to help you confront your irrational and totally unwarranted fears of being HIV infected. I also recommend you not put yourself at risk for HIV to avoid similar freak-outs in the future.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Topping With Condom Does It Mean I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Sore On Mouth After Handjob Worried I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
- Is Brown Discharge A Symptom Of Vaginal Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.